Skip to main content

BCPs

Tired of taking my moody pills

anonymous asks:

I am sexually active and I have a boyfriend and I have been on the the pill (I have tried a few different brands) for about 21 months now and have always had some problems with my mood/personality/I've turned into a huge bitch since I have been on it. The pill I am on right now, Ortho-Tricyclen Lo, has given me the least problems with this but I strongly feel like I am still pretty psychotic (I know that more than pills has to be blamed for this but I know it must have something to do with it). I need to know if I should go off the pill and use condoms (which I don't want to do) or if I should try a different birth control method (I though the Copper IUD looked good but also kind of scary) or maybe if I just need therapy or something. I like being on the pill for other reasons but I am sort of freaked out by how I am sometimes.

Why don't I self-lubricate enough?

Anonymous asks:

I am 22 and had my first sexual experience with my boyfriend 6 moths ago after a year of dating. We have a very nice relationship and love each other. I have taken pills and we always use a condom. For some reason, even though it doesn't hurt, many times I am very turned on and have natural lubrication but end up drying up completely after a few minutes. It is very frustrating for both of us because KY is not the same, plus I'm too young to be dry. I want to be with him and we make love at least 2 or 3 times a week. This problem has been going on for months now and it has been more noticeable lately. It has happened while I have been in and out of the pill. I feel we have enough foreplay, if not why do I start very wet? Is there any reason why this is happening? I don't see any signs or have ever had an infection... Can stressful situations in life bring this at all?

Why is birth control always the woman's responsibility?

Anonymous asks:

I heard about a male birth control pill a few years ago but have not heard anything about it since. Does it even exist? Other than the condom, I feel like it's always the woman's responsibility. I know that the consequences of unprotected sex are heavier for women but I would love it if it wasn't always the woman who had to throw her body out of whack by taking birth control. That said, the pill and other hormonal birth control methods all seem to have some health risk involved (increased breast cancer risk, cardiovascular risk, etc.) I know we need to protect ourselves, but it seems extreme to take all these health risks to avoid pregnancy (considering the fact that many people who use birth control do not even use a condom or protection against STIs). I just think that if a man loved a woman, he would not want her to increase her risk of certain health problems by taking the pill. Is the condom really a dependable method for someone like me who refuses to take hormonal birth control? There are just so many choices to make when becoming sexually active.

Are these side effects of the pill...or am I pregnant?

NEED-ANSWERS asks:

Hi, I am on Ortho Tricyclen Lo, and I have been taking them for almost a month now. I am on my placebo pills, but haven't had my period yet. Is that supposed to happen? On day 3 of taking my pills, I had unprotected sex with my boyfriend, and three weeks later I have been feeling very sick, low energy, nauseated and bloated, and have been very moody. I'm hoping it's side effects of the pill, but I'm not sure.

Missed pill and oral sex risks

Mortality asks:

I have two questions that I'd love to get answered. From the answers I've read here you give really good answers to most the questions.

I'm on hormonal birth control, and I was late with two pills this past week and had missed one a bit over a week ago. Yesterday me and my boyfriend had intercourse twice and he came in me both times. On the info-thingy that comes with my pills it says that a missed pill in the third week of active pills don't compromise my protection as long as all the others are taken correctly. But I'd been late with two.. I tend to get extremely worried for no good reasons (I was worried I might be pregnant before I'd even kissed a guy and before I got my first period...) so if there was no pregnancy risk I just need to have heard (uhm, read?) it from someone whom I consider an expert.

I also wonder how much of a risk for an STI a guy going down on me would present. I know I'm clean now, but when I was still single I was at the receiving end of unprotected oral sex and I really want to know how much of a risk that is for me and how big of a risk it was for the guys in question. Thanks for taking your time with this question.

Is this spotting from menstrual suppression or implantation bleeding?

Amber asks:

I usually take my birth control pill continuously and skip periods for 2-3 months at a time due to bad PMS (ok'd by the Dr.) This month I missed a pill on a Friday and took it Saturday with my Saturday pill but I had started spotting so figured it was time to have a period so I waited a week before starting a new pack and during that time had a period. 2 weeks later I had some strange pink spotting that I hear could be implantation bleeding. Does stopping the pills for a week to have a period put you at greater risk for pregnancy? Normally, besides skipping the periods, I am a perfect user and take it every day at exactly the same time.

Three questions about taking the birth control pill (and plenty of answers)

Anonymous asks:

I had sex with no condom 3 days before I started my period, AND 1 day after I started my period. I'm on birth control BUT I was at the end of my 1st pack I have ever took (taking the non-active pills) and I don't exactly take them at the exact same time every day but pretty close. I was wondering what's the possibility of me getting pregnant considering the circumstances, birth control doesn't take effect until the first month is up, but I'm already taking my inactive pills so that technically means the month is up doesn't it? Also, I was getting ready to start/was on my period, and I have a regular cycle so I don't think there's any way I could have been ovulating but I'm really worried, please help!

And Gail asks...
I'm 16 years old, and I'm on the pill. I've been on it for little over a month, and recently me and my partner have been doing it without a condom (we're clean) since I've been on them for a month now. Question is, I'm not a perfect user. I take my pill within a 30 min. range, never exactly right on time, what's my chance of pregnancy?

And Hockeylover asks...
I've been on the pill for about a year now and I'm sexually active with my boyfriend. This past month I had sex with my boyfriend and the condom didn't break but may have leaked or something because my boyfriend seemed to think that something minor could have been wrong. A few days after that I forgot to take a pill until about 12 hours after the fact. Now, my pill pack is finished and it is time for me to have my withdrawal bleed which has always occurred at the same time. Today, however, I have experienced nothing but minimal spotting, which is unusual.

Also - just for future reference as I was always curious - I know that it is extremely difficult to become pregnant while on the pill as long as it is taken properly. However, if pills were forgotten or whatnot I realize that it is possible to get pregnant but I was wondering whether one would still experience the withdrawal bleed or whether this would not occur (just like a period doesn't occur if someone is pregnant). Does any blood that comes during a withdrawal bleed while on the pill signify that no pregnancy has occurred? Am I at risk?

Birth control pills, weight gain and caffeine

Alison asks:

I'm 18 and am soon to start college, I just started the pill, I have a boyfriend and we engage in vaginal intercourse pretty often. Since the pill makes you gain weight, I drink green tea, which is supposed to increase your metabolism (I'm desperate not to gain weight). One cup has about as much caffeine as a cup of coffee and I drink a cup everyday. I also drink alot of coffee. I read somewere that caffeine has a effect on birth control pills, like some antibiotics do. Is this true? If so I want to stop drinking it, please let me know.

Two weeks without my BCPs?

dayumtara asks:

I have been on birth control (ortho-cyclen) for the last 4/5 months. It has worked wonders in helping regulate my period, which is the main and practically sole reason I am on it. Now, my parents do not know I am on it because I chose to go to Planned Parenthood to get it. Now my mother wants me to go to a gyno and be put on birth control because she thinks I still have irregular periods. Works out great for me... I dont have to pay for it anymore, and she will then know I am on birth control. My problem is, is that I can not get an appointment until after I am already out of my birth control... which means I will have to come off of it and possibly be put right back on it 2 weeks later. Is that safe?

Birth control for depression/healthcare privacy

Anonymous asks:

My girlfriend is having a rough time emotionally and that is leading to physical pain such as stomach and headaches. She wants to go to a doctor, preferably a gynecologist (in case birth control may regulate her hormones better) but her parents won't like that idea. If she goes will her parents find out through the doctor or insurance report? She's a legal adult so she should be able to take care of this stuff as her right but she still lives with her parents. Any help would be greatly appreciated.

Please notify us of any inappropriate ads